hardly any sleep last night after 1st days meds

As I said yesterday, I started antibiotics every 12 hours, liquid (clarithmycin) maybe spelt wrong, its suits me very well, and I am also taking 6 predisilone in a little water in the morning. Now one of these meds is keeping me awake, I have never been kept awake before, only through breathlessnes. I am feeling a bit better today, but no sleep and extra tired, if anyone else has had problems with these meds, please let me know, Joan x

10 Replies

  • Hello Joan - it's the Prednisolone that's keeping you awake. I started on the same dose at the beginning of my long-term steroid treatment in July - it's a 'nightmare' trying to get much sleep. Taking them in the morning (which is the best time to take) will hopefully give you at least 3 or 4 hours sleep. But sleep as you used to know it won't happen much whilst on Prednisolone. I usually wake up after an hour, then awake for 4 and lucky if I get a couple more before the day starts - and even then end up napping for an hour in the afternoon if I'm lucky.

    I take one 10mg Oxazepam twice a week just to allow my body to have a good nights sleep, and I feel much better for it. Worth exploring with your GP if it helps.

    I found that when I went down to 4 a day, which I am on now, I was calmer and I tend to sleep a bit better - still not a full nights sleep but more than when I was on 6.

    Hope it settles down soon for you

    Jean :-)

  • Hello Jean, thanks for your answer, I only have to take predisilone for 7 days so I am lucky really, not winging anymore lol, I do take a lot of other meds for pain control for other health issues, and they normaly knock me out lol, never mind only 6 nights to go, doesnt seem so bad now, so thanks so much for the info Jean......

    from Joan x

  • Hello Joan,

    I am unsure whether the AB's or steroids keep one awake. Last month I was on 8 steroids a day & Co-amoxiclav, both for 10 days. I slept very little & felt very tired; I was convinced it was the steroids. But currently I am taking Ciprofloxacin 500mg tablets & no steroids & the sleeplessness has begun again. I find listening to audio books on my NOOK helps. Good luck getting it sorted. Margaret

  • Hello Margaret, thanks for your reply and info, I did hear many moons ago that antibotics do keep one awake, so thats why I wasnt sure, so mabe its a bit of both the clarithmyocin has to be taken every 12 hours, well last night I took it at 9pm when I am usually winding down, so tonight I will take it at 7pm and see how it goes, I have only had 3 flare ups this year so thats not to bad, but this is the first time meds kept me awake, thank you so very much for your reply, will update you all in the morning, oh and btw I do watch tv untill my eyes start to close, however I do have some audio books downloaded on my tablet, its a good idea I can set it to turn of at a pre,selected time, will give it a go tonight,, so thanks Margaret for your help and ideas Joan x

  • hi when i have to have 8 steroids a i take them first thing usually 6am then i can have a good nights sleep i am on a small dose of 5mg all the time ,its different for different people .Hope you get a good nights sleep take care xxx

  • Thanks very much newlands, I will get up earlier and take them see how I go, keep you all updated, Joan x

  • Morning all, as I am up now at 5am no sleep again, I am going to take my steroids now, hope everyone has a good day, well as best as they are able, Joan x

  • It will be the Pred. You are taking it in the morning so theres little else you can do. I was lucky, once I started taking mine in the morning then the sleeplessness ceased. Hopefully they will do the trick and you will be back to normal soon.


  • Yep I agree, most definitely the prednisolone. Well know to interfere with sleep pattern.

  • Hopefully be ok to sleep tonight then, I took them at 5 am when I came on this site. I have had same meds for about 4 years now I did say the other day 2 years, but its not tut my mistake, but I have never had this prob before. I will post a new Q now rather than carry on with this thread, bless yurs Joan x

You may also like...